Alert archive / Alaska / Blizzard Warnings in 2008
Blizzard Warning 12, NWS Anchorage, AK
NWS Anchorage, AK issued this blizzard warning at Feb 1, 2008, 3:29 PM AKST. It took effect at Feb 1, 2008, 8:29 PM AKST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2008, 3:29 PM AKST (00:29 UTC)
- In effect from
- Feb 1, 2008, 8:29 PM AKST
- Expired
- Feb 2, 2008, 5:00 AM AKST
- In force
- 9 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK42 PAFC 020529 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 829 PM AST FRI FEB 1 2008 AKZ195-021100- /X.UPG.PAFC.BS.Y.0004.000000T0000Z-080202T0900Z/ /X.NEW.PAFC.BZ.W.0012.080202T0529Z-080202T1100Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 829 PM AST FRI FEB 1 2008 ...BLIZZARD WARNING IN EFFECT UNTIL 2 AM AST SATURDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 2 AM AST SATURDAY. THE BLOWING SNOW ADVISORY IS NO LONGER IN EFFECT. WINDS OF 30 TO 40 MPH HAVE CREATED BLOWING SNOW CONDITIONS WITH VISIBILITIES DOWN TO A QUARTER MILE OR LEAST AT TIMES IN THE PRIBILOF ISLAND. WINDS AND BLOWING SNOW ARE EXPECTED TO DIMINISH AFTER MIDNIGHT. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$
3 follow-up statements
000 WWAK42 PAFC 020646 WSWALU URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ANCHORAGE AK 945 PM AST FRI FEB 1 2008 AKZ195-021100- /X.UPG.PAFC.BS.Y.0004.000000T0000Z-080202T0900Z/ /X.NEW.PAFC.BZ.W.0012.080202T0529Z-080202T1100Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 829 PM AST FRI FEB 1 2008 ...BLIZZARD WARNING IN EFFECT UNTIL 2 AM AST SATURDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 2 AM AST SATURDAY. THE BLOWING SNOW ADVISORY IS NO LONGER IN EFFECT. WINDS OF 30 TO 40 MPH HAVE CREATED BLOWING SNOW CONDITIONS WITH VISIBILITIES DOWN TO A QUARTER MILE OR LESS AT TIMES IN THE PRIBILOF ISLAND. WINDS AND BLOWING SNOW ARE EXPECTED TO DIMINISH AFTER MIDNIGHT. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$
000 WWAK42 PAFC 021036 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 136 AM AST SAT FEB 2 2008 AKZ195-021400- /X.EXT.PAFC.BZ.W.0012.000000T0000Z-080202T1400Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 136 AM AST SAT FEB 2 2008 ...BLIZZARD WARNING NOW IN EFFECT UNTIL 5 AM AST EARLY THIS MORNING... THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 5 AM AST EARLY THIS MORNING. WINDS OF 30 TO 40 MPH HAVE CREATED BLOWING SNOW CONDITIONS WITH VISIBILITIES DOWN TO A QUARTER MILE OR LESS AT TIMES IN THE PRIBILOF ISLAND. WINDS AND BLOWING SNOW ARE EXPECTED TO DIMINISH TOWARD MORNING. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$
000 WWAK42 PAFC 021404 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 504 AM AST SAT FEB 2 2008 AKZ195-021515- /X.EXP.PAFC.BZ.W.0012.000000T0000Z-080202T1400Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 504 AM AST SAT FEB 2 2008 ...BLIZZARD WARNING HAS EXPIRED FOR SAINT GEORGE... THE BLIZZARD WARNING IS NO LONGER IN EFFECT FOR SAINT GEORGE. VISIBILITY IN BLOWING SNOW IS IMPROVING AS WINDS ARE BEGINNING TO DECREASE...THUS THE BLIZZARD WARNING FOR SAINT GEORGE HAS BEEN ALLOWED TO EXPIRE. VISIBILITIES MAY STILL BE REDUCED TO ONE MILE OR LESS AT TIMES MAINLY ON SAINT GEORGE THROUGH THE MORNING. $$
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this blizzard warning went out at Feb 1, 11:00 AM AKST, 4 hours 29 minutes earlier.
Area forecast discussion, Feb 1, 11:00 AM AKST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
400 PM AST FRI FEB 1 2008
.MODEL DISCUSSION...MODELS HAVE IMPROVED TO THE POINT OF BEING DECENT
FOR THE FIRST 48 HOURS. AFTER THAT THE GFS LOOKS TO DO THE BEST INTO
EARLY NEXT WEEK. NAM DOES NOT DO TERRIBLY BAD BUT PREFER THE GFS
SOLUTION TO HOW THE LOWS MOVE INTO THE GULF OF ALASKA. DO NOT LIKE
THE UKMET OR ECMWF SOLUTIONS AT ALL. GFS IS THE MAIN GUIDANCE FOR
AFTERNOON PACKAGES.
.ANALYSIS AND UPPER LEVELS...MAINLAND ALASKA REMAINS UNDER SURFACE
HIGH PRESSURE AND A BROAD UPPER LEVEL COLD TROUGH.
THE DYNAMICS REMAIN FURTHER SOUTH ALONG THE ALEUTIAN ISLANDS AND
MOVING INTO THE SOUTHERN GULF OF ALASKA. THE JET STREAM CAN BE SEEN
WELL SOUTH OF THE AREA ALONG THE 40N PARALLEL ON THE IR SATELLITE.
THE ENERGY FROM THE JET IS NOW SUPPORTING THE LOW SOUTH OF DUTCH
HARBOR LEAVING THE LOW WEST OF ATTU WITHOUT UPPER SUPPORT. THE LOW
WEST OF ATTU WILL THEREFORE SLOWLY WEAKEN AS IT DRIFTS NORTHWARD OVER
THE WEEKEND.
.SHORT TERM FORECAST...LOW COMING UP ON THE EASTERN ALEUTIANS AND
ALASKA PENINSULA WILL BRING SOME SNOW MIXED WITH A LITTLE RAIN TO
THOSE AREAS OVERNIGHT AS IT MOVES THROUGH. KODIAK SHOULD DEVELOP SNOW
TONIGHT AS WELL AS THIS SYSTEM MOVES INTO THAT AREA. THE FRONT WILL
NOT MAKE IT ANY FURTHER NORTH THAN KODIAK.
FOG AND STRATUS CONTINUE OVER SOUTHWEST ALASKA AND COOK INLET. COPPER
RIVER BASIN AND SUSITNA VALLEY HAVE LARGELY CLEARED OUT. THERE MAY BE
A LITTLE LESS FOG IN THE COOK INLET AREA TONIGHT AS THE GRADIENT DOWN
THE INLET HAS INCREASED A LITTLE. NORTH GULF COAST REMAINS MOSTLY
CLEAR WITH DRY OFFSHORE FLOW.
.LONG TERM FORECAST...NOT A LOT OF CHANGE IN THE OVERALL PATTERN.
CONTINUE COLD AND DRY OVER MAINLAND ALASKA. THE JET STREAM WILL
REMAIN SOUTH OF THE AREA AND KEEP THE LOW PRESSURE SYSTEMS ALONG OR
SOUTH OF THE ALEUTIANS.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...GALE 165 170 172 175 176.
HEAVY FREEZING SPRAY 185.
FIRE WEATHER...NONE.
FEB 08The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 4:19 PM AKST | Dense Fog Advisory | AFC | 12 hr | |
| Feb 1, 11:00 PM AKST | Gale Warning | AFC | 12 hr | |
| Feb 1, 11:00 PM AKST | Gale Warning | AFC | 12 hr | |
| Feb 1, 11:00 PM AKST | Gale Warning | AFC | 24 hr | |
| Feb 1, 11:00 PM AKST | Small Craft Advisory | AFC | 5 days | |
| Feb 1, 11:00 PM AKST | Small Craft Advisory | AFC | 36 hr | |
| Feb 1, 11:00 PM AKST | Heavy Freezing Spray Warning | AFC | 7 days | |
| Feb 1, 11:00 PM AKST | Heavy Freezing Spray Warning | AFC | 10 days | |
| Feb 1, 11:00 PM AKST | Heavy Freezing Spray Warning | AFC | 7 days | |
| Feb 1, 11:10 PM AKST | Heavy Freezing Spray Warning | AFC | 12 hr | |
| Feb 1, 11:59 PM AKST | Wind Chill Advisory | AFC | 23 hr | |
| Feb 2, 11:00 AM AKST | Gale Warning | AFC | 12 hr | |
| Feb 2, 11:00 AM AKST | Gale Warning | AFC | 24 hr | |
| Feb 2, 11:00 AM AKST | Small Craft Advisory | AFC | 24 hr | |
| Feb 2, 11:00 AM AKST | Small Craft Advisory | AFC | 8 hr | |
| Feb 2, 11:00 AM AKST | Heavy Freezing Spray Warning | AFC | 7 days | |
| Feb 2, 11:02 AM AKST | Blizzard Watch | AFC | 13 hr | |
| Feb 2, 1:41 PM AKST | Blizzard Warning | AFC | 22 hr |
Nearby
Blizzard Warnings in Alaska, 2008Every blizzard warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.